Alert archive / Maryland / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 29, 2016, 4:47 PM EDT for Kent County, Maryland. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 4:47 PM EDT (20:47 UTC)
- Expired
- May 29, 2016, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The radar
The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WWUS81 KPHI 292047
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT SUN MAY 29 2016
MDZ008-012-015-292115-
CECIL-KENT-QUEEN ANNE'S-
447 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KENT...SOUTHEASTERN
CECIL AND NORTHEASTERN QUEEN ANNE'S COUNTIES...
AT 445 PM EDT...A STRONG THUNDERSTORM WAS OVER CRUMPTON...OR 16 MILES
NORTHEAST OF CENTERVILLE...MOVING NORTH AT 15 MPH.
VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS...WHICH WILL
REDUCE THE VISIBILITY TO LESS THAN A MILE AND COULD RESULT IN
PONDING OF WATER ON ROADWAYS.
IN ADDITION...OCCASIONAL LIGHTNING AND WIND GUSTS UP TO 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CECILTON...MILLINGTON...SUDLERSVILLE...BETTERTON...CAYOTS...CRUMPTON...
KENNEDYVILLE...MASSEY...MORGNEC...GALENA AND KINGSTOWN.
LAT...LON 3937 7611 3937 7606 3941 7603 3943 7599
3946 7601 3947 7599 3950 7582 3920 7580
3916 7602 3936 7612
TIME...MOT...LOC 2045Z 167DEG 15KT 3926 7594
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 29, 3:46 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 29, 3:46 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
346 PM EDT SUN MAY 29 2016
.SYNOPSIS...
Moisture associated with tropical depression Bonnie...over the
southeast United States...will remain over our region through early
Tuesday. A cold front will cross the area Tuesday followed by high
pressure for the middle of the upcoming week. A cold front...attached
to low pressure moving through Canada...will move across the Middle
Atlantic region and Northeast states early next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
High pres will continue to move away from the area. As it does,
moisture assocd with TD Bonnie will move nwd and ewd. This moisture
was already bringing rain to extreme srn portions of the Delmarva.
Rain is expected to increase in areal coverage later this evening
and overnight. However, once again, it seems as if the timing has
slowed a bit. Additionally, model guid seems to indicate a lull for
at least some areas overnight before precip picks up again on
Monday. There is some divergence in the guid as to exactly where
that lull will occur. A change in 20 miles can make a big
difference in qpf amts. Rain is still expected to be hvy at times.
The other noticeable trend this mdl cycle with a weaker Bonnie is
that overall qpf amts have come down. Genly amts of 1 to 1.5 inches
are expected with psbly as much as 2 in in sern NJ, with locally
higher amounts.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
With the slower timing, it now appears that there will be more
precip on Monday, than earlier fcst. Periods of rain now look to
continue for a good portion of the day, especially for srn and ern
areas. Nrn and wrn areas cud see precip end durg the aftn, with srn
and ern sections most likely holding onto rain thru at least sunset.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The remaining showers from the back edge of the system affecting the
area during the short term will be moving offshore Monday evening.
Pops will then decrease below slight chc by dawn Tuesday. Except for
some fog overnight...fair weather is expected. Low temperatures will
be in the low to mid 60s.
High pressure will build in from the north Tuesday and remain into
Wednesday night. Dry weather is expected much of the time with
above normal temperatures in most areas. Highs both days will be in
the low/mid 80s in most areas with some 70s for highs along the
shore and the higher elevations well to the north. A few scattered
showers may creep into the Delmarva areas later Wed as the edge of
moisture associated with what will be left of Tropical Depression
Bonnie will be moving south/east of the area. The pops across srn
Delaware at these times will only be 20-25 pct at most.
The tropical moisture and an advancing h5 trough will be setting up
across our area towards the end of next week. This will bring some
unsettled conditions with typical late spring/early summer
showers/tstms to the area. Pops will be mostly in the chc range for
now with details yet to be specific with regards to timing and
locations. Temperatures during this period will be close to normal.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conds durg the remainder of the aftn and erly eve will quickly
deteriorate from s to n as rain moves in assocd with moisture from
Tropical Depression Bonnie. Widespread MVFR and then IFR conds are
then expected for the remainder of the TAF pd, for most TAF sites.
Guid suggests there cud be some LIFR on Monday, mainly for the I-95
airports s and e. However, there is some disagreement in the mdls as
to where and when the heaviest rain will fall. So have not fcst
these conds yet, but they are psbl.
There may be some improvement back to MVFR for KABE and KRDG twd the
end of the TAF pd.
Wind is expected to be light acrs the region.
OUTLOOK...
Monday night...Showers end from w to E, VFR conditions return.
Patchy fog possible late however.
Tue-Wed night...Mostly VFR. Few showers psbl far South Wed.
Thu- Fri...Mostly vfr but lower conditions psbl in sct
showers/tstms.
&&
.MARINE...
Wind may gust in the 15 to 20 kt range overnight before decreasing
to around 10 kts Monday aftn. Seas are expected to increase and
could reach nr 5 ft on the srn waters. Due to confidence being
lower than average, wind below criteria and ww possibly being
overdone, will not issue sca attm.
There is some lcl dense fog in the nr shore waters. If the rain
does not improve the visibilities then a dense fog advisory for a
portion of the marine area may be needed.
OUTLOOK...
Sub-sca conditions expected most of the period. Seas on the ocean may
reach close to 5 ft Thu night...but low confid in this attm. Sct
tstms with higher winds/seas possible Fri.
RIP CURRENTS: low risk the rest of today. We are moving into the
high tide cycle so that appears favorable for reducing the
frequency and coverage of rip current formation. Relatively cold
water temperatures along the north and central NJ coast probably
also minimizes risk taking. Swimming within the watchful eyes of
life guards ensures a safe and fun beach experience.
&&
.HYDROLOGY...
There is potential for heavy rain and localized flooding from tonight
through Monday. This is due to an influx of tropical moisture from
Tropical Storm Bonnie. PWATs are forecast to be near 2 inches, well
above normal, especially for late May. Depending on how the heavier
showers and t-storms set up, isolated locations may possibly see a
3 inch amt. This may result in localized flooding. The potential
for heavy rain was added to the forecast.
&&
.CLIMATE...
Daily record rainfalls that have a chance of exceedance, if heavy
showers can persist for 1 to 2 hours. Note, splitting amounts between
two days lowers the chance of a single day record event occurrence.
There is a good chance several long term climate sites will increase
to a top 10 ranking for the month of May in our CWA. PHL ACY AND ILG
only need an inch of rain these last 3 days of the month to rank
as a top 10 wettest month of May.
Today
KGED 1.62 in 1990 por 1948
Monday
ACY 3.07 1984 por 1874
PHL 1.74 1908 por 1872
ILG 1.10 1983 por 1894
ABE 1.68 1968 por 1922
TTN 1.62 1912 por 1865
GED 2.04 1984 por 1948
RDG 2.92 1904 por 1869 (highly unlikely to approach a record
daily rainfall)
MPO 1.86 1990 POR 1901
You probably saw the near records yesterday at KMPO (-1), KABE
(-1), KRDG (-2). Daytime max temp guidance continues to be
significantly under forecast across PA/NJ for the past 3 days,
especially by Super and National blends. We are better off in
these sunny non-marine influenced summer-like regimes using the
latest operational guidance as a starting point and modifying this
upward by adding 4F to the 18z ECMWF 2m temps. The GFS 2m
temperature fcsts have also been biased low, in part because of
too much low lvl moisture.
Also a note about heat waves: here in the northeast USA, we tend
to stay close to the AMS glossary of Meteorology definition of a
heat wave and as follows: In 1900, A.T Burrows more rigidly defined
a 'hot wave' as a spell of three or more days on each of which the
maximum shade temperature reaches or exceeds 90F.
May continues to project about 1 degree below normal, the warm
spell beginning the 24th having put a big dent in the well below
normal averages. In fact monthly average temp may be at or above
normal at KABE, KRDG and KTTN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...O'Hara
Near Term...Nierenberg
Short Term...Nierenberg
Long Term...O'Hara
Aviation...Nierenberg/O'Hara
Marine...Nierenberg/O'Hara
Hydrology...Staff
Climate...StaffHazardous weather outlook, May 29, 3:49 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EDT SUN MAY 29 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-302000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 349 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ON THE DELMARVA LATE TODAY WILL BECOME MORE WIDESPREAD TONIGHT, ESPECIALLY ALONG AND WEST OF THE I-95 CORRIDOR, WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN IS POSSIBLE ON MONDAY, WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-302000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 349 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WILL BECOME MORE WIDESPREAD TONIGHT, WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN IS POSSIBLE ON MONDAY, WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-302000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MARINE FOG, POTENTIALLY DENSE, IS EXPECTED ACROSS THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE FOG, POTENTIALLY DENSE, IS EXPECTED TO FORM LATE MONDAY NIGHT ACROSS THE ATLANTIC WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 3:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT SUN MAY 29 2016
DEZ001-MDZ008-012-292030-
NEW CASTLE-CECIL-KENT-
358 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEW CASTLE...
NORTHEASTERN KENT AND CECIL COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS OVER CECILTON...OR 7 MILES
WEST OF MIDDLETOWN...MOVING NORTH AT 10 MPH.
WIND GUSTS ABOVE 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...ELKTON...NORTH EAST...CHARLESTOWN...CECILTON...CAYOTS...
SASSAFRAS...MOUNT PLEASANT...BOHEMIAS MILLS...BRANTWOOD...WARWICK...
HOLLYWOOD BEACH...GLASGOW...BEAR...PERRYVILLE...CHESAPEAKE CITY AND
GALENA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3965 7570 3939 7572 3933 7594 3942 7601
3943 7599 3946 7601 3952 7598 3955 7603
3955 7608 3958 7610
TIME...MOT...LOC 1957Z 160DEG 10KT 3944 7587
SFJSpecial weather statement, May 29, 4:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT SUN MAY 29 2016
MDZ008-012-015-292115-
CECIL-KENT-QUEEN ANNE'S-
447 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KENT...SOUTHEASTERN
CECIL AND NORTHEASTERN QUEEN ANNE'S COUNTIES...
AT 445 PM EDT...A STRONG THUNDERSTORM WAS OVER CRUMPTON...OR 16 MILES
NORTHEAST OF CENTERVILLE...MOVING NORTH AT 15 MPH.
VERY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS...WHICH WILL
REDUCE THE VISIBILITY TO LESS THAN A MILE AND COULD RESULT IN
PONDING OF WATER ON ROADWAYS.
IN ADDITION...OCCASIONAL LIGHTNING AND WIND GUSTS UP TO 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CECILTON...MILLINGTON...SUDLERSVILLE...BETTERTON...CAYOTS...CRUMPTON...
KENNEDYVILLE...MASSEY...MORGNEC...GALENA AND KINGSTOWN.
LAT...LON 3937 7611 3937 7606 3941 7603 3943 7599
3946 7601 3947 7599 3950 7582 3920 7580
3916 7602 3936 7612
TIME...MOT...LOC 2045Z 167DEG 15KT 3926 7594
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:44 PM EDT | Marine Dense Fog Advisory | PHI | 42 hr | |
| May 29, 3:58 PM EDT | Special Weather Statement | PHI | Cecil | 32 min |
Nearby
Special Weather Statements in Maryland, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.